Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 274, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 14, 2006, 5:24 PM EDT for Hancock County, Wood County, Ohio. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2006, 5:24 PM EDT (21:24 UTC)
- Expired
- Jul 14, 2006, 6:30 PM EDT
- In force
- 66 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Hancock County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 155 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 4:16 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 142124
SVRCLE
OHC063-173-142230-
/O.NEW.KCLE.SV.W.0274.060714T2124Z-060714T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
524 PM EDT FRI JUL 14 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HANCOCK COUNTY IN NORTHWEST OHIO
WOOD COUNTY IN NORTHWEST OHIO
* UNTIL 630 PM EDT
* AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WESTON TO 12 MILES WEST OF
RAWSON...AND MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE VAN BUREN...NORTH BALTIMORE...MCCOMB...
FINDLAY...BOWLING GREEN AND ARCADIA.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4099 8386 4133 8387 4149 8342 4121 8343
4111 8348 4107 8348 4091 8355 4090 8388
4097 8388
$$2 follow-up statements
000
WWUS51 KCLE 142218
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
617 PM EDT FRI JUL 14 2006
OHC063-173-142230-
/O.CON.KCLE.SV.W.0274.000000T0000Z-060714T2230Z/
HANCOCK OH-WOOD OH-
617 PM EDT FRI JUL 14 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM EDT FOR WOOD
AND HANCOCK COUNTIES...
AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF LUCKEY TO
BRADNER...AND MOVING NORTHEAST AT 25 MPH.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.
LAT...LON 4099 8386 4133 8387 4149 8342 4121 8343
4111 8348 4107 8348 4091 8355 4090 8388
4097 8388
$$000
WWUS51 KCLE 142228
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
629 PM EDT FRI JUL 14 2006
OHC005-142239-
/O.EXP.KCLE.SV.W.0275.000000T0000Z-060714T2230Z/
ASHLAND OH-
629 PM EDT FRI JUL 14 2006
...THE SEVERE THUNDERSTORM WARNING FOR ASHLAND COUNTY WILL EXPIRE AT
630 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT.
LAT...LON 4072 8233 4073 8238 4080 8238 4081 8240
4092 8214 4068 8214 4068 8221 4065 8224
4063 8233
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:40 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 14, 3:40 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 340 PM EDT FRI JUL 14 2006 .SHORT TERM (TONIGHT THROUGH SAT AFTERNOON)... CONVECTION IS DEVELOPING AND MOVING INTO THE REGION AT THIS TIME. CAPE HAS RISEN TO AROUND 3000 J/KG OVER THE WESTERN THIRD WITH ABOUT 20 KNOTS OF 0-6KM SHEAR O-1KM SHEAR IS RATHER WEAK. WATER VAPOR IMAGERY SHOWES THE REGION IN A MOISTURE PLUME OVER THE AREA SO HEAVY RAIN IS ONCE AGAIN A THREAT WITH THE DEVELOPING STORMS WITH FLASH FLOODING A POSSIBILITY. SEVERE WEATHER POTENTIAL MAY BE CONFINED TO WET MICRO DOWNBURT WINDS. AREA COVERAGE OF THE HEAVY RAIN MAY BE CONFINED TO THE FAR NORTHWEST NEAR TOL SO WL HOLD OFF ON A FF WATCH. THIS ACTIVITY SHOULD DIMINISH AROUND MIDNIGHT AS THE MCV MESOSCALE CONVECTIVE VORTICITY MOVES THROUGH THE REGION. HEIGHTS WILL THEN BEGIN TO RISE SO STABLE WARMING CONDITIONS WILL DEVELOP AND CONTINUE INTO SUNDAY. GUIDANCE TEMPS LOOK REASONABLE WITH MINOR CHANGES. POPS FOR TONIGHT WILL BE CUT SLIGHTLY. && .LONG TERM (MONDAY THROUGH FRIDAY)... LITTLE CHANGE TO EXTENDED FROM YESTERDAYS THINKING AS HOT HUMID CONDITONS ARE EXPECTED TO PERSIST THROUGH MOST OF THE WEEK AS RIDGE PERSIST ACROSS THE CENTRAL AND EASTERN STATES WITH WESTERLIES CONFINED TO THE NORTHERN TIER OF STATES. THE HOTEST TEMPERATURES OF THE SUMMER SO FAR ARE EXPECTED SUNDAY AND MONDAY ACROSS THE REGION WITH TEMPS WELL INTO THE 90S ESPECIALLY WEST OF CLE. A LAKE BREEZE MAY KEEP THE IMMEDIATE LAKE SHORE IN THE UPPER 80S BUT THE REMAINDER OF THE REGION WILL FEEL THE HEAT. A WEAK FRONTAL BOUNDARY MAY REACH SOUTH ENOUGH TO COOL THE REGION SLIGHTLY ON WED BUT LIFT NORTH ON THURSDAY. A MORE SIGNIFICANT BOUNDARY MAY CROSS THE REGION ON FRIDAY AND BRING SOME COOLING. THE ECMWF AND THE GFS BEGIN TO DIVERGE ABOUT MIDWEEK SO THE DETAILS ARE UNCERTAIN. WITH HIGH CAPE ENVIRONMENT ALONG WITH INCREASE WESTERLY FLOW ALOFT TOWARD THE END OF THE WEEK FAST MOVING ORGANIZED THUNDERSTORM OUTBREAKS ARE POSSIBLE. && .AVIATION(18Z-18Z)... SOME POP UP STORMS ARE TRYING TO DEVELOP...BUT THERE IS STILL A WEAK CAP ACROSS THE REGION WHICH IS KEEPING THE STORMS FROM BECOMING TOO WIDESPREAD. THE LIFTED CONDENSATION LEVEL IS VERY LOW TODAY (<2500 FT)...WHICH IS CAUSING THE CLOUD BASES TODAY TO BE AROUND 2500 FT. CANNNOT RULE OUT SOME MVFR CIGS THIS AFTN...BUT IN GENERAL AM THINKING THAT CONDITIONS WILL REMAIN VFR AHD OF THE STORMS OVER INDIANA. AM THINKING THAT THE MAIN ACTION WILL BE FROM THE MCV OVR NRN INDIANA. EXPECT THIS ACTIVITY TO MOVE EAST AND BUILD SOUTHWARD TOWARD THE BETTER INSTABILITY. THIS ACTIVITY SHOULD MOVE THRU THE REGION LATER THIS AFTERNOON INTO TONIGHT. WL BRING ALL SITES TO IFR WITH TSRA AS THE STORMS MOVE THRU. DO NOT HAVE ENOUGH CONFIDENCE TO BRING ANY POP UP STORMS INTO THE AREA TERMINALS EARLIER...BUT THIS WILL HAVE TO BE WATCHED. DRYING SHOULD MOVE INTO THE AREA SATURDAY MORNING BRINGING CONDITIONS BACK TO VFR. .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...REL LONG TERM...REL AVIATION...MRD
Hazardous weather outlook, Jul 14, 12:34 PM EDT, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 1234 PM EDT FRI JUL 14 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-151200- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 1234 PM EDT FRI JUL 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE REGION...ESPECIALLY WEST OF A CLEVELAND TO MILLERSBURG LINE. STRONG THUNDERSTORMS ARE EXPECTED TO MOVE EAST ACROSS THE AREA LATE TODAY AND TONIGHT...PRODUCING STRONG WINDS...FREQUENT LIGHTNING AND POSSIBLE HAIL. IN ADDITION...LOCALLY HEAVY RAINS ARE EXPECTED AND COULD CAUSE FLOODING...ESPECIALLY IN AREAS THAT HAVE HAD FLOODING PROBLEMS RECENTLY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE HOTTEST STRETCH OF WEATHER SO FAR THIS SUMMER IS EXPECTED TO OCCUR BY LATE THIS WEEKEND THROUGH AT LEAST THE MIDDLE OF NEXT WEEK WITH HIGH TEMPERATURES AROUND OR ABOVE 90 DEGREES IN MOST PLACES ALONG WITH HIGH HUMIDITY LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON INTO TONIGHT. MRD
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 3:30 PM EDT | Flash Flood Warning | CLE | Lucas | 6 hr |
| Jul 14, 3:42 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 14, 3:51 PM EDT | Severe Thunderstorm Warning | CLE | Lucas | 54 min |
| Jul 14, 4:11 PM EDT | Severe Thunderstorm Warning | CLE | Marion | 64 min |
| Jul 14, 4:32 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 58 min |
| Jul 14, 4:40 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 50 min |
| Jul 14, 5:43 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 14, 5:52 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 38 min |
| Jul 14, 6:27 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 48 min |
| Jul 14, 7:41 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 48 min |
| Jul 14, 7:43 PM EDT | Special Marine Warning | CLE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.